Crescentic glomerulonephritis due to rifampin treatment in a patient with pulmonary atypical mycobacteriosis

Hisanobu Ogata

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

A 64-year-old male was treated continuously with rifampin, isoniazid and streptomycin for pulmonary atypical mycobacteriosis, Mycobacterium kansasii. Five weeks after beginning the treatment, the patient suddenly developed acute renal failure. A renal biopsy showed crescentic lesions characteristic of rapidly progressive glomerulonephritis with moderate interstitial changes. Serum antirifampin antibody was detected, and the cessation of rifampin treatment was followed by a rapid spontaneous recovery of the patient's renal function. This is, to our knowledge, the first case of rapidly progressive crescentic glomerulonephritis associated with rifampin treatment where circulating antirifampin antibody is demonstrated and the renal function spontaneously improved after discontinuing rifampin treatment.

Original languageEnglish
Pages (from-to)319-322
Number of pages4
JournalNephron
Volume78
Issue number3
DOIs
Publication statusPublished - Mar 19 1998

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Physiology
  • Nephrology
  • Physiology (medical)
  • Urology

Cite this